What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 12, 7:36 PM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Apr 12, 7:36 PM CST, 2 hours 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
836 PM CDT Tue Apr 12 2022
.UPDATE...
Updated zones just sent to add TOR Watch #116 for all of E TX,
much of SW AR and N LA. Despite the setting sun, MLCapes still
range from 1500-2500 J/kg across the region, with the Srly LLJ
increasing to near 50kts later this evening/overnight, with the
ongoing warm advection maintaining the mid/upper 60 dewpoints and
hence, these higher MLCapes over the region overnight. Sfc winds
have also shown a backing trend ahead of the ongoing MCS over E
TX, with 0-1km helicities having recently increased to 250-400
m2/s2 over E TX/N LA/Srn AR. Thus, quick tornado spinups remain
quite possible especially within the QLCS, as the LLJ sustains
this convection E across much of the CWA. Did have to adjust pops
upwards to likely earlier than previously forecast, and also
added severe mention to the forecast, with the convection expected
to gradually diminish from W to E with the departure of the
convection. No changes needed to the existing min temps attm.
15
&&
.AVIATION...
Look for cigs to continue to deteriorate to MVFR this evening
areawide, with an ongoing MCS over E TX expected to quickly shift
E across the remainder of E TX/N LA and possibly portions of Srn
AR through the early morning hours Thursday. Wind gusts in excess
of 50kts, reduced vsbys, and IFR cigs are possible in/near the
convection, with cigs expected to become VFR (near 8-10kft) in
wake of the convection's passage. MVFR cigs are expected to
eventually redevelop overnight from W to E as the atmospheric
mixing ceases, and persist through much of the morning Wednesday
before returning to VFR by midday/early afternoon. Sct convection
should again redevelop across the region from mid-morning through
the afternoon along and ahead of an approaching cold front. Have
prevailed VCTS for the area terminals, with improving conditions
expected from W to E with the fropa, and cigs clearing out. SSE
winds 10-15kts ahead of the MCS this evening, should diminish
near/below 10kts with the convection's passage, before becoming
SSW and increasing to 15-20kts with gusts to 25-30kts Wednesday.
/15/
&&
.PREV DISCUSSION... /issued 331 PM CDT Tue Apr 12 2022/
SHORT TERM.../Tonight through Wednesday Night/
Convective trends have been rather tame so far this afternoon as
our 18Z sounding indicates sufficient capping still in place and
abundant low cloud cover. However, we are beginning to see some
small breaks in the clouds over parts of East Texas as the dry
line begins to shift eastward from just west of the I-35 corridor
in central Texas. This is where more robust convection is starting
to develop this afternoon and expected to eventually accelerate
eastward through this evening and overnight, likely arriving in
our western zones across East Texas by mid evening and gradually
shift east into North Louisiana and SW Arkansas by late evening
and overnight. This convection is what we continue to think may
pose a severe threat during the evening and overnight timeframe
with large hail and damaging winds the primary threats. However,
we cannot rule out the threat of tornadoes as our shear profiles
become even more favorable moving ahead toward Wednesday. Thus,
our entire region does remain in a Slight Risk in the SPC Day 1
convective outlook with an Enhanced Risk just west of our region.
Beyond this initial round of possible severe weather, we should
see a lull in activity early on Wednesday morning before another
round begins to take shape along and ahead of the advancing cold
front and longwave upper trough. Ahead of the cold front, SBCAPE
values will be increasing significantly as low-level shear also
becomes more pronounced. For this reason, expect the threat of
severe weather to continue increasing farther east as the cold
front progresses from East Texas into North Louisiana and South
Arkansas throughout Wednesday. As sfc heating increases, higher
instability will likely be focused across our eastern zones in
advance of the cold front, generally along and east of the I-49
corridor where a large Enhanced Risk and even a small Moderate
Risk area covers parts of our eastern half. All modes of severe
weather be possible during this late morning through afternoon
timeframe on Wednesday, most notably the threat of tornadoes as
more favorable dynamics come into play, which have thus far been
lacking across our region through this event. With that in mind, a
few strong tornadoes cannot be ruled out across our eastern zones
where the parameters described above will be more supportive of
some discrete supercells developing in advance of the front.
By Wednesday evening, the severe threat will be exiting our region
to the east with cooler and drier air quickly spilling SE in the
wake of the cold front. As cold air advection increases overnight,
expect low temperatures to fall off sharply into the 40s to near
50 degrees across the region with skies clearing from NW to SE.
/19/
&&
.LONG TERM.../Thursday through Monday Night/
Starting 12z Thursday...The aforementioned cold front in the short
term discussion that is expected to move through the region on
Wednesday will be well southeast of the region by Thursday morning.
Upper-level pattern as we move into the long-term portion of the
forecast period continues to feature an occluding low pressure
system near the Great Lakes as it continues to track to the
northeast into Canada. Models are in pretty good agreement that
zonal flow aloft will settle into our region on Thursday. Meanwhile,
surface high pressure will be in place across the region for
Thursday. This should set the stage for fairly clear skies across
our area, with perhaps a few passing high clouds across our southern
zones for Thursday. Additionally , temperatures will be around
seasonable normals with afternoon highs maxing out in the lower to
upper 70s with a few locations across deep east Texas reaching the
80 degree mark.
Remember the cold front that I mentioned earlier that I referenced
from the short-term discussion? Well that thing is actually expected
to somewhat stall out over the southwest CONUS through the day
Thursday. Models are indicating that this front will return to our
area as a warm front on Friday. As such, precipitation chances will
return to the area from the south on Friday. Best chances appear to
be for our far southeastern zones, generally for areas of Louisiana
south of the I-20 corridor. This will also usher in more warmer and
humid conditions to the area on Friday. Afternoon temperatures will
return to around the 80 degree mark for the region on Friday with
relative humidity above 50 percent. At this time the severe weather
threat for Friday remains on the lower end, but we will need to
continue to monitor this for any chances for severe weather.
As we move into the weekend, isolated showers and thunderstorms
look like they will return to the area as another dryline is
expected to set up over portions of central Texas. There does remain
some model inconstancy's with the timing and location of the
thunderstorm activity so right now confidence remains too low on any
convection that could initiate. So we will have to continue to
monitor this for our next severe weather threat. At this time, we
should get through the next two days before we become completely
focused on the next system. /33/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 69 82 48 77 / 70 80 10 0
MLU 69 81 49 75 / 70 90 50 0
DEQ 64 81 40 74 / 60 70 10 0
TXK 69 81 46 75 / 70 70 10 0
ELD 66 79 44 75 / 70 90 20 0
TYR 69 85 48 77 / 70 70 10 0
GGG 69 84 47 77 / 70 70 10 0
LFK 69 84 50 80 / 50 70 10 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
15
Hazardous weather outlook, Apr 12, 12:16 PM CST, 9 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
116 PM CDT Tue Apr 12 2022
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-131830-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
116 PM CDT Tue Apr 12 2022
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...This Afternoon and Tonight...
Chances for showers and thunderstorms will return to the area this
afternoon and continue into this evening. Some storms may be
severe, with all modes of severe weather possible. Heavy rainfall
will be possible with some storms, which could lead to localized
flooding.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday...
Chances for thunderstorms will remain across the area on
Wednesday ahead of cold front. Some of these storms may be
severe, with all modes of severe weather possible. Heavy rainfall
will also remain a possibility, which could lead to localized
flooding. Dry weather is expected on Thursday, but thunderstorm
chances will return by Friday and through the upcoming weekend.
.SPOTTER INFORMATION STATEMENT...Activation of emergency
management personnel, amateur radio operators, and storm spotters
will be needed through Wednesday.
In the hours before
Local storm report, Apr 12, 8:03 PM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
903 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 1 WNW OVERTON 32.28N 94.98W
04/12/2022 RUSK TX EMERGENCY MNGR
TREE DOWN ON DENMAN ROAD.
&&
13Local storm report, Apr 12, 8:26 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
926 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM TSTM WND DMG 6 ESE CUSHING 31.76N 94.75W
04/12/2022 NACOGDOCHES TX EMERGENCY MNGR
TREES DOWN NEAR CR 836 AND US 259.
&&
13Local storm report, Apr 12, 8:31 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
931 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 4 SSW TYLER 32.28N 95.34W
04/12/2022 SMITH TX AMATEUR RADIO
TREES DOWN ON OLD JACKSONVILLE HIGHWAY
SOUTHWEST OF TYLER.
&&
13Local storm report, Apr 12, 8:33 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
933 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND DMG 6 NNE EAST MOUNTAIN 32.67N 94.80W
04/12/2022 UPSHUR TX EMERGENCY MNGR
LARGE TREE DOWN SOUTHEAST OF GILMER ON FM
1650 AND MOCKINGBIRD LANE.
&&
13Local storm report, Apr 12, 8:40 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
940 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND DMG 7 NNW GARRISON 31.92N 94.53W
04/12/2022 RUSK TX EMERGENCY MNGR
MULTIPLE TREES DOWN SOUTH OF HWY 84 NEAR
TIMPSON, TEXAS.
&&
13Local storm report, Apr 12, 8:41 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
941 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG 1 N MOUNT ENTERPRISE 31.92N 94.68W
04/12/2022 RUSK TX EMERGENCY MNGR
ROOF BLOWN OFF A HOUSE IN MOUNT ENTERPRISE.
&&
13